Ask a doctor

Can Skinoren Azelaic Acid 20% Get Rid of Post Inflammatory Acne Marks? (photo)

I'm an Asian guy who suffers post inflammatory acne marks. I had a huge breakout several months ago and I went to see a dermatologist and he prescribed me some antibiotic ointment in a hope of calming down the infection. Acne is being contained but red marks are kinda killing me off. I've heard Skinoren which contains Azelaic acid 20%, a good ingredient of peeling the skin. Is that able to remoeve or fade post inflammatory acne marks like me?

Doctor Answers (2)

Azelaic acid can help but the results may be on the conservative side

+1

Acne prevention will be key for you. You should be on adapalene, clinda gel spot treatments, and oral antibiotics for bad breakouts. This will also help your current condition. The azelaic acid will help with the current condition but you may need more help later with the scars.

Bellevue Facial Plastic Surgeon
3.5 out of 5 stars 24 reviews

Azelaic Acid

+1

Azelaic acid will help decrease pigmentary problems and is a moderately effective treatment for  rosacea and acne, but it is not a peeling agent. I have found Finacea gel to be more effective than its competitor Azelex cream, even though Finacea is 15% and Azelex is 20%. It is additionally and anti-oxidant and anti-aging ingredient. 

These are quite safe products, though occasionally they sting at first. For those clamoring for a "natural" treatment, azelaic acid is found in wheat, rye and barley. Curiously, the nearly ubiquitous Malasszia Furfura, responsible for sunspots and the even more common  seborrheic dermatitis, produces azelaic acid.  This chemical is mostly responsible for the white color of sunspots (Tinea Versicolor).

Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.